Alert archive / Idaho / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jul 10, 2015, 2:58 PM MDT for Owyhee County, Idaho. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2015, 2:58 PM MDT (20:58 UTC)
- Expired
- Jul 10, 2015, 7:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Owyhee County, ID
The radar
The Boise radar (KCBX), 39 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
725
WGUS55 KBOI 102058
FFWBOI
IDC073-110100-
/O.NEW.KBOI.FF.W.0002.150710T2058Z-150711T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
258 PM MDT FRI JUL 10 2015
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN OWYHEE COUNTY IN SOUTHWESTERN IDAHO...
* UNTIL 700 PM MDT
* AT 257 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
REYNOLDS...MURPHY...SQUAW BUTTE...GUFFEY AND GIVENS HOT SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
&&
LAT...LON 4334 11695 4349 11680 4337 11662 4330 11657
4330 11654 4328 11650 4329 11643 4325 11639
4303 11671
$$
TLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 10:00 AM MDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jul 10, 10:00 AM MDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 1000 AM MDT FRI JUL 10 2015 .DISCUSSION...A WEAKENING SHORTWAVE MOVING NORTH BY NORTHWEST OVER SOUTHERN IDAHO THIS MORNING HAS ALREADY TRIGGERED A THUNDERSTORM OVER THE MOUNTAINS NORTHWEST OF JEROME. THE SHORTWAVE WILL HAVE MOVED NORTH OF OUR CWA BY THIS EVENING SO CONVECTIVE DEVELOPMENT WILL NEED TO RELY ON OROGRAPHIC LIFT AND SURFACE HEATING...WHICH WILL BE DELAYED OVER SOUTHWEST IDAHO BY CLOUD COVER. HOWEVER BUFFER SOUNDINGS DO INDICATE THE CONVECTIVE TEMPERATURES WILL BE REACHED BY LATE AFTERNOON. THE HRRR SHOWS CONVECTION DEVELOPING OVER THE HIGHER TERRAIN THIS AFTERNOON AND MOVING NORTHWEST WITH THE STEERING FLOW. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE DOWN THE SNAKE RIVER VALLEY REACHING THE TREASURE VALLEY LATE THIS AFTERNOON. WITH SLIGHTLY FASTER FLOW COMPARED TO THIS PAST WEDNESDAY...STORM PRECIPITATION TOTALS ARE NOT EXPECTED TO BE QUITE AS MUCH...BUT WITH PW STILL CLOSE TO AN INCH LOCAL HEAVY RAIN IS STILL POSSIBLE. THE BROAD UPPER LEVEL TROUGH CENTERED OVER THE CALIFORNIA-NEVADA BORDER THIS MORNING IS STILL FORECAST BY ALL MODELS TO WEAKEN AS IT MOVES OVER THE NORTHWEST STATES TONIGHT AND SATURDAY...LEAVING INCREASING SOUTHWEST FLOW ALOFT OVER OUR AREA AND NOT AS MUCH DYNAMIC SUPPORT... BUT MOISTURE AND INSTABILITY WILL BE ADEQUATE FOR CONTINUING SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. && .AVIATION...VFR. EXPECTING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON...THEN ISOLATED SHOWERS AND THUNDERSTORMS OVERNIGHT. PERIODS OF VARIABLE GUSTY WINDS UP TO 40 KTS AND BRIEF IFR CONDITIONS IN IN HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS. OTHERWISE...SURFACE WINDS GENERALLY 12 KTS OR LESS. WINDS ALOFT UP THROUGH 10K FEET MSL...SOUTHERLY 10-20 KTS. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH SATURDAY...SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE UPPER WEISER BASIN TOWARDS BAKER COUNTY THROUGH 5 AM PDT AS WELL AS ACROSS CENTRAL IDAHO THIS MORNING. THE UPPER LOW TO OUR SW WILL SEND A PIECE OF ENERGY ACROSS SW IDAHO THIS AFTERNOON AND EVENING WHILE AN ARC OF WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS IS EXPECTED ON THE NORTH SIDE OF THE LOW FROM BURNS TO STANLEY NORTHWARD...THIS AFTERNOON AND EVENING. PWAT REMAINS HIGH AND DDFT CAPE TOO SO GUSTY WINDS AND BRIEF HEAVY RAIN ARE EXPECTED. TONIGHT LOOKS TO HAVE A LULL IN THE ACTIVITY ESPECIALLY OVER SW IDAHO WITH SHOWERS AND ISOLATED THUNDERSTORMS MAINLY OVER HARNEY BAKER AND ADAMS COUNTIES. THEN SATURDAY THERE IS A TRANSITION TO MORE SHEAR AND WIND ALOFT THOUGH PWAT AND INSTABILITY REMAIN HIGH SO STORMS WILL BE FASTER MOVERS BUT STILL HAVE GUSTY WINDS. LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST WILL BRING A SERIES OF SHORTWAVES THROUGH THE AREA SUNDAY THROUGH MONDAY. THE FIRST SHORTWAVES MOVES THROUGH SUNDAY AFTERNOON FOLLOWED BY A SECOND SHORTWAVE MONDAY MORNING. BOTH WILL BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS BOTH DAYS WITH DEVELOPMENT FAVORING THE HIGHER TERRAIN. DYNAMICS IS BETTER ON THE MONDAY /AOA 30 KTS 0-6KM SHEAR/ BUT INSTABILITY REMAINS LIMITED WITH WIDESPREAD CLOUD COVER. HEAVY RAIN AND GUSTY WINDS WILL LIKELY ACCOMPANY THE STRONGER STORMS. TUESDAY THROUGH FRIDAY...A DRIER WESTERLY FLOW WILL SET UP THROUGH AT LEAST THURSDAY. THERE IS A LARGE DIFFERENCE IN HOW STRONG THE NEXT TROUGH WILL BE LATE NEXT WEEK WITH THE 00Z ECMWF MUCH STRONGER AND SLOWER THAN 00Z GFS. BOTH ARE SHOWING A TROUGH WHICH SHOULD KEEP TEMPERATURES AT OR NEAR NORMAL. TEMPERATURES ARE EXPECTED TO REMAIN BELOW NORMAL THROUGH TUESDAY THEN GRADUALLY WARM THROUGH TO NEAR NORMAL BY FRIDAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...JT AVIATION.....AB PREV SHORT TERM...VM PREV LONG TERM....JS
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:46 PM MDT | Special Weather Statement | BOI | Ada | 44 min |
| Jul 10, 2:44 PM MDT | Flash Flood Watch | BOI | Adams, Boise, Camas, Elmore, Gem, Owyhee and 2 more | 9 hr |
| Jul 10, 3:18 PM MDT | Special Weather Statement | BOI | Jerome | 42 min |
| Jul 10, 3:55 PM MDT | Special Weather Statement | BOI | Jerome | 50 min |
| Jul 10, 4:14 PM MDT | Areal Flood Advisory | BOI | Ada, Canyon | 3 hr |
Nearby
Flash Flood Warnings in Idaho, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.